Alert archive / Utah / High Wind Watches in 2012
High Wind Watch 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Jan 17, 2012, 7:52 PM MST. It took effect at Jan 18, 2012, 4:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 17, 2012, 7:52 PM MST (02:52 UTC)
- In effect from
- Jan 18, 2012, 4:00 PM MST
- Expired
- Jan 18, 2012, 2:38 PM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
953 WWUS75 KSLC 180252 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 752 PM MST TUE JAN 17 2012 UTZ011-012-181300- /O.NEW.KSLC.HW.A.0001.120118T2300Z-120119T1100Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 752 PM MST TUE JAN 17 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * AFFECTED AREA: THE WESTERN UINTA BASIN AND CASTLE COUNTRY. * WINDS: WEST NORTHWEST 30 TO 40 MPH WITH THE POTENTIAL FOR GUSTS OF 60 MPH. * TIMING: DEVELOPING LATE WEDNESDAY AFTERNOON AND CONTINUING THROUGH WEDNESDAY NIGHT. * IMPACTS: OPERATORS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. WIND SENSITIVE OPERATIONS WILL LIKELY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
2 follow-up statements
635 WWUS75 KSLC 181057 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 357 AM MST WED JAN 18 2012 UTZ011-012-182300- /O.CON.KSLC.HW.A.0001.120118T2300Z-120119T1100Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 357 AM MST WED JAN 18 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT. * AFFECTED AREA: THE WESTERN UINTA BASIN AND CASTLE COUNTRY. * WINDS: WEST NORTHWEST 30 TO 40 MPH WITH THE POTENTIAL FOR GUSTS OF 60 MPH. * TIMING: DEVELOPING LATE WEDNESDAY AFTERNOON AND CONTINUING THROUGH WEDNESDAY NIGHT. * IMPACTS: OPERATORS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. WIND SENSITIVE OPERATIONS WILL LIKELY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
009 WWUS75 KSLC 182138 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 238 PM MST WED JAN 18 2012 UTZ011-012-190500- /O.UPG.KSLC.HW.A.0001.120118T2300Z-120119T1100Z/ /O.NEW.KSLC.WI.Y.0003.120118T2300Z-120119T1100Z/ WESTERN UINTA BASIN-CASTLE COUNTRY- INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY 238 PM MST WED JAN 18 2012 ...WIND ADVISORY IN EFFECT UNTIL 4 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE WESTERN UINTA BASIN INCLUDING DUCHESNE...AND CASTLE COUNTRY INCLUDING PRICE SOUTH TO CASTLE DALE...FERRON AND EMERY. * WINDS: WEST NORTHWEST 25 TO 35 MPH WITH GUSTS OF 50 MPH. * TIMING: DEVELOPING LATE THIS AFTERNOON AND CONTINUING OVERNIGHT. * IMPACTS: OPERATORS OF HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION...ESPECIALLY ALONG ROUTE 40 AND ROUTE 10. WIND SENSITIVE OPERATIONS MAY BE IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS FROM THE UTAH DEPARTMENT OF TRANSPORTATION VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Jan 17, 4:34 PM MST, 3 hours 18 minutes earlier.
Area forecast discussion, Jan 17, 4:34 PM MST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
434 PM MST TUE JAN 17 2012
.SYNOPSIS...A SERIES OF EMBEDDED WEATHER DISTURBANCES IN THE MOIST
WESTERLY FLOW ACROSS THE NORTHERN GREAT BASIN WILL GENERATE
SUBSTANTIAL PRECIPITATION ACROSS NORTHERN UTAH THROUGH THE WEEKEND.
A STRONGER SYSTEM LATE IN THE WEEKEND WILL BRING PRECIPITATION TO
THE REMAINDER OF UTAH SUNDAY THROUGH EARLY MONDAY.
&&
.DISCUSSION...THE MOIST WESTERLY FLOW ALOFT SETTING UP ACROSS THE
NORTHERN GREAT BASIN PROMISES TO GENERATE WIDESPREAD PERIODIC AND
RATHER SUBSTANTIAL PRECIPITATION ACROSS THE NORTHERN HALF OF UTAH
AND SOUTHWEST WYOMING WEDNESDAY THROUGH THE UPCOMING WEEKEND. THE
ONE GIVEN IN THIS PATTERN IS THAT THE NORTHERN MOUNTAINS...
PARTICULARLY THE WASATCH RANGE...WILL SEE PERIODS OF HEAVY SNOW
WITH ACCUMULATIONS LIKELY MEASURING IN FEET THROUGH SUNDAY. THE
STRONG WESTERLIES USHERING IN THE EMBEDDED SHORTWAVE WILL ALSO
PRODUCE STRONG RIDGETOP WINDS THROUGHOUT THE MOUNTAINS. WINTER
STORM WARNINGS HAVE BEEN ISSUED FOR THE NORTHERN MOUNTAINS...WITH
THE WESTERN UINTAS PROBABLY RECEIVING A LITTLE LESS SNOW THAN THE
WASATCH RANGE. HAVE NOT ISSUED ANY HIGHLIGHTS FOR SOUTHWEST
WYOMING AS OF YET...THOUGH SUSPECT THAT SUFFICIENT SNOW AND WIND
WILL EXIST FOR SOME KIND OF WINTER WEATHER HIGHLIGHTS BY WEDNESDAY
NIGHT...OR THURSDAY AT THE LATEST.
THE CONCERN THAT HAS EXISTED FOR AWHILE...AND STILL PLAGUES THE
FORECAST...IS THE EXPECTED PRECIP TYPE THROUGH THE DURATION OF
THIS STORM CYCLE. MODEL BUFR SOUNDINGS FROM TODAYS MODEL RUNS ARE
POINTING TOWARDS A PERIOD OF SNOW LATE WEDNESDAY THROUGH WEDNESDAY
EVENING FOR THE CENTRAL AND SOUTHERN WASATCH FRONT...MAINLY SALT
LAKE CITY SOUTHWARD. SUFFICIENT MIXING BY LATE WEDNESDAY NIGHT OR
EARLY THURSDAY SHOULD TURN SNOW TO RAIN...OR A RAIN/SNOW MIX BY
THURSDAY AFTERNOON. CONFIDENCE OF THIS CHANGE IS FAIRLY HIGH AT
THIS POINT BASED ON THE AVAILABLE MODEL DATA...AND THE FACT THAT
THE COLD AIR FROM THIS MORNING APPEARS TO HAVE MIXED OUT
REASONABLY WELL THIS AFTERNOON.
THE NORTHERN WASATCH FRONT AND CACHE VALLEY ARE THE AREAS WHERE
FAR LESS CONFIDENCE EXISTS CONCERNING PRECIP TYPE. MIXING ALSO
TAKING PLACE THIS AFTERNOON IN THOSE AREAS...THOUGH NOT QUITE AS
EFFICIENTLY AS FURTHER SOUTH. SUSPECT THAT AS PRECIP DEVELOPS
ON WEDNESDAY...THIS PRECIP WILL START AS SNOW NORTH OF THE OGDEN/
BRIGHAM CITY AREA DUE TO FAIRLY LARGE TEMP/DEW POINT DEPRESSIONS.
ANY TRANSITION TO RAIN OR A RAIN/SNOW MIX WILL LIKELY STAY ON THE
WEST SIDE OF THE WASATCH RANGE...LEAVING THE CACHE VALLEYS...AND
THE BEAR LAKE VALLEY TO THE EAST IN SNOW. STILL HAVE A GREAT DEAL
OF UNCERTAINTY AT THIS POINT IN TIME...SO WILL MAINTAIN THE CURRENT
WINTER STORM WATCH AS IS IN THE AFTERNOON PACKAGE.
SOUTHERN AND CENTRAL UTAH WILL BECOME INVOLVED IN THIS STORM CYCLE
FOR A BRIEF TIME LATER IN THE WEEKEND. SHORTWAVE ENERGY EMBEDDED
IN THE WESTERLIES ARE FORECAST TO GAIN SOME AMPLIFICATION AS THEY
MOVE THROUGH THE BASIN DURING THE WEEKEND. THE LAST SYSTEM IN THE
WEEKEND SERIES WILL OFFER THE BEST THREAT LATE SUNDAY/EARLY MONDAY
AS THIS LAST FEATURE WILL DIG SOUTHEAST INTO THE SOUTHERN HALF OF
THE GREAT BASIN. HIGH PRESSURE ALOFT WILL FOLLOW FOR THE MID-WEEK
PERIOD...WITH THE POTENTIAL FOR ACTIVE WESTERLIES AGAIN LATE NEXT
WEEK.
&&
.AVIATION...SOUTHERLY WINDS WILL CONTINUE OVERNIGHT AT THE SLC
TERMINAL...WITH THESE WINDS BECOMING INCREASINGLY LATE TONIGHT
THROUGH EARLY WEDNESDAY. VFR CONDITIONS ARE EXPECTED AS INCREASING
CLOUD COVER WILL REMAIN ABOVE 12 KFT THROUGH EARLY WEDNESDAY
MORNING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR UTZ001-002-005.
WINTER STORM WARNING FROM NOON WEDNESDAY TO 3 PM MST FRIDAY FOR
UTZ007>009.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR UTZ006.
WY...NONE.
&&
PUBLIC...CONGER
AVIATION...SEAMAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jan 17, 5:19 AM MST, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 519 AM MST TUE JAN 17 2012 UTZ001>016-019>021-517-518-WYZ021-181330- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 519 AM MST TUE JAN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG WESTERLY FLOW IS EXPECTED TO DEVELOP ON WEDNESDAY AND PERSIST THROUGH THE WEEKEND. MOISTURE WILL INCREASE ACROSS THE NORTHERN OUTLOOK AREA AND BRINGING SIGNIFICANT MOUNTAIN SNOWFALL AND VALLEY SNOW AND RAIN. SIGNIFICANT SNOW ACCUMULATION IS ALSO POSSIBLE IN THE FAR NORTHERN VALLEYS. MODERATING TEMPERATURES THROUGH THE END OF THE WEEK WOULD CHANGE MOST VALLEY PRECIPITATION TO RAIN BY THURSDAY. THE SOUTHERN OUTLOOK AREA IS FORECAST TO REMAIN MOSTLY DRY AND MILD THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 7:45 PM MST | Winter Storm Watch | SLC | 9 hr | |
| Jan 18, 4:22 AM MST | Winter Weather Advisory | SLC | 11 hr | |
| Jan 18, 2:38 PM MST | Wind Advisory | SLC | 13 hr |
Nearby
High Wind Watches in Utah, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.